MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE
Model Number 1203350-18
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 - medical device problem code 2017 clarifier: excessive force.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the proximal anterior tibial artery.The esprit btk system was advanced and the scaffold deployed in the target lesion.During removal of the system outside of the patient anatomy, the shaft became stuck on the guide wire.Force was applied in the attempts to remove the catheter and the shaft separated on the guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficulty to remove and shaft separation were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty to remove from the guide wire could not be determined.Factors that may contribute to difficulty removing the guide wire include, but are not limited to, patient¿s disease state, patient¿s anatomical morphology, interaction with an accessory device, and/or damage to the guide wire.In this case, it is possible that an interaction between the guide wire in combination with procedural contaminants (blood/contrast) may have contributed to the reported difficulty to remove; however, this cannot be confirmed.Force was used against the reported resistance causing the reported shaft separation.It should be noted that the esprit btk instructions for use states: after successful withdrawal of the balloon from the deployed scaffold, should any resistance be felt at any time when withdrawing the scaffold delivery system remove the entire system as a single unit.Applying excessive force to the delivery system can potentially result in loss of or damage to the delivery system components.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
ESPRIT¿
Common Device Name
STENT, INFRAPOPLITEAL, ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20824964
Report Number2024168-2024-14153
Device Sequence Number8928344
Product Code NXW
UDI-Device Identifier08717648357053
UDI-Public(01)08717648357053(17)260331(10)4100161
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1203350-18
Device Catalogue Number1203350-18
Device Lot Number4100161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown